Alert archive / Louisiana / Severe Thunderstorm Warnings in 2005

Severe Thunderstorm Warning 29, NWS Shreveport, LA

March 19, 2005Jackson Parish, Louisiana

NWS Shreveport, LA issued this severe thunderstorm warning at Mar 19, 2005, 11:17 PM CST for Jackson Parish, Louisiana. It was in force for 58 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Mar 19, 2005, 11:17 PM CST (05:17 UTC)
Expired
Mar 20, 2005, 12:15 AM CST
In force
58 min
Issued by
NWS Shreveport, LA
Area
Counties, with a storm outline in the text

County Jackson Parish, LA

The radar

The Shreveport radar (KSHV), 112 km from the middle of the area, began a volume at 05:18 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Shreveport, LA (KSHV), launched 00:00Z, 5.3 hours before the alert went out and 104 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Shreveport, LA at 00:00Z on 2005-03-20Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 102 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Shreveport, LA at 00:00Z on 2005-03-20The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 7 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
102 J/kg
Mixed-layer CIN
-71 J/kg
Mixed-layer LCL
1842 m above ground
0-6 km bulk shear
42 kt
0-1 km storm-relative helicity
7 m²/s²
0-3 km storm-relative helicity
158 m²/s²
Significant tornado parameter
-0.0
Supercell composite
-0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS54 KSHV 200517
SVRSHV
LAC049-200615-
/O.NEW.KSHV.SV.W.0029.050320T0517Z-050320T0615Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE SHREVEPORT LA
1117 PM CST SAT MAR 19 2005

THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  JACKSON PARISH IN NORTH CENTRAL LOUISIANA

* UNTIL 1215 AM CST

* AT 1111 PM CST...SHREVEPORT NATIONAL WEATHER SERVICE DOPPLER RADAR
  INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE
  HAIL.  THIS STORM WAS LOCATED 6 MILES SOUTH OF JONESBORO...AND
  MOVING NORTHEAST AT 20 MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  JONESBORO BY 1125 PM CST

THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE
IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD
TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...
PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS.

REPEATING...THE NATIONAL WEATHER SERVICE HAS ISSUED A SEVERE
THUNDERSTORM WARNING FOR...
  JACKSON PARISH IN NORTH CENTRAL LOUISIANA
UNTIL 1215 AM CST.

LAT...LON 3217 9281 3225 9275 3233 9277 3245 9271
      3245 9262 3250 9260 3249 9242 3243 9242
      3217 9259 3215 9279

$$
1 follow-up statement
000 
WWUS54 KSHV 200553
SVSSHV

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE SHREVEPORT LA
1151 PM CST SAT MAR 19 2005

LAC049-200615-
/O.CON.KSHV.SV.W.0029.000000T0000Z-050320T0615Z/
JACKSON LA-
1151 PM CST SAT MAR 19 2005

...A SEVERE THUNDERSTORM WARNING CONTINUES UNTIL 1215 AM CST FOR
JACKSON PARISH...

AT 1147 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DIME SIZE HAIL. 
THIS STORM WAS LOCATED NEAR EAST HODGE...OR ABOUT 6 MILES NORTHEAST
OF JONESBORO...MOVING NORTHEAST AT 15 MPH.

IN ADDITION TO HAIL AND DAMAGING WINDS...FREQUENT CLOUD TO GROUND 
LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS IMMEDIATELY 
LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS. REMEMBER...IF YOU 
CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING.

LAT...LON 3217 9281 3225 9275 3233 9277 3245 9271
      3245 9262 3250 9260 3249 9242 3243 9242
      3217 9259 3215 9279

$$

17

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Shreveport, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 19, 9:15 PM CST, 2 hours 2 minutes earlier.

Area forecast discussion, Mar 19, 9:15 PM CST, 2 hours 2 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SHREVEPORT LA
915 PM CST SAT MAR 19 2005

.DISCUSSION...
UPDATED WEATHER AND POPS FOR MCS...CATEGORICAL LFK AREA...LIKELY
TONIGHT SOUTHERN TIER OF LA PARISHES...50 PERCENT I 20 TX. MENTIONED
SOME POSSIBLY SEVERE THIS EVENING SOUTHERN TIER...WITH LOCALLY HEAVY
RAIN ALSO MENTIONED FOR LFK GROUP.

&&

.PRELIMINARY POINT TEMPS/POPS...
SHV  53  74  59  76 /  40  50  30  50
MLU  52  72  56  75 /  40  50  30  50
DEQ  46  70  53  74 /  10  30  40  50
TXK  51  72  57  75 /  10  30  40  50
ELD  50  71  55  74 /  10  30  30  50
TYR  54  76  59  77 /  50  50  40  50
GGG  54  75  59  77 /  50  50  40  50
LFK  56  77  60  78 /  80  50  30  50

&&

.SHV WATCHES/WARNINGS/ADVISORIES...
AR...NONE.
LA...NONE.
OK...NONE.
TX...NONE.

&&

17
Hazardous weather outlook, Mar 19, 12:00 PM CST, 11 hours 17 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SHREVEPORT LA
1200 PM CST SAT MAR 19 2005

ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-OKZ077-TXZ096-
097-108>112-124>126-136>138-149>153-165>167-201200-
ANGELINA-BIENVILLE-BOSSIER-BOWIE-CADDO-CALDWELL-CAMP-CASS-CHEROKEE-
CLAIBORNE-COLUMBIA-DE SOTO-FRANKLIN-GRANT-GREGG-HARRISON-HEMPSTEAD-
HOWARD-JACKSON-LA SALLE-LAFAYETTE-LINCOLN-LITTLE RIVER-MARION-
MCCURTAIN-MILLER-MORRIS-NACOGDOCHES-NATCHITOCHES-NEVADA-OUACHITA-
PANOLA-RED RIVER LA-RED RIVER TX-RUSK-SABINE LA-SABINE TX-
SAN AUGUSTINE-SEVIER-SHELBY-SMITH-TITUS-UNION AR-UNION LA-UPSHUR-
WEBSTER-WINN-WOOD-
1200 PM CST SAT MAR 19 2005

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST OKLAHOMA...NORTHEAST
TEXAS...SOUTHWEST ARKANSAS...NORTHWEST...AND NORTH CENTRAL LOUISIANA.

.DAY ONE...TODAY AND TONIGHT...
A STALLED COLD FRONT ACROSS SOUTHERN ARKANSAS THROUGH NORTHWEST
LOUISIANA AND EAST CENTRAL TEXAS SHOULD REMAIN QUASI STATIONARY
THROUGH TONIGHT.  EXPECT SCATTERED SHOWERS AND THUNDERSTORMS TO
DEVELOP NEAR THIS STALLED COLD FRONT.  A FEW OF THE STORMS MAY BECOME
SEVERE AND PRODUCE SMALL HAIL AND ISOLATED DAMAGING WINDS...MAINLY
OVER DEEP EAST TEXAS AND NORTHWEST AND NORTH CENTRAL LOUISIANA FROM
TOLEDO BEND COUNTRY EASTWARD.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY...
EXPECT SHOWERS AND THUNDERSTORMS TO INCREASE OVER THE AREA DURING
SUNDAY WITH THE WARM FRONT AS IT LIFTS NORTH DURING THE DAY.
ANOTHER ROUND OF STRONG TO SEVERE THUNDERSTORMS WILL DEVELOP DURING
MONDAY AND MONDAY EVENING...AS WARM...MOIST...AND UNSTABLE AIR
INCREASES OVER THE FOUR STATE REGION...WITH THE APPROACH OF A
COLD FRONT.  A MID LEVEL SPEED MAX...A FAVORABLE UPPER LEVEL
JET...AND LOW LEVEL JET WILL COMBINE WITH 850 TO 500 MB LAPSE
RATES TO PRODUCE ROTATING STORMS...WHICH WILL RESULT IN SEVERE
WEATHER RANGING FROM LARGE HAIL...HIGH AND DAMAGING WINDS...AND EVEN
A SIGNIFICANT TORNADO POSSIBLE FROM MONDAY INTO MONDAY NIGHT.
DEPENDING ON THE MOVEMENT OF THE SYSTEMS...A FEW OF THE STORMS MAY BE
SEVERE EARLY TUESDAY MORNING BEFORE ACTIVITY ENDS.

.SPOTTER INFORMATION STATEMENT...
ACTIVATION OF EMERGENCY MANAGERS...SKYWARN NETWORKS...AND STORM
SPOTTERS...WILL NOT BE NEEDED THROUGH TONIGHT.  FOR MONDAY
INTO EARLY TUESDAY...HOWEVER...ACTIVATION WILL VERY LIKELY BE
REQUIRED.  ACTIVATION MAY ALSO BE REQUIRED FOR SUNDAY AFTERNOON AND
EVENING.

VIII.

In the hours before

Local storm report, Mar 19, 9:22 PM CST, 1 hour 55 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
922 PM CST SAT MAR 19 2005

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0851 PM     HAIL             10 SSE COLFAX           31.39N 92.64W
03/19/2005  1.75 INCH        RAPIDES            LA   PUBLIC

            COVERING THE GROUND NEAR US HIGHWAY 71.

0851 PM     HAIL             8 SSE COLFAX            31.41N 92.65W
03/19/2005  1.75 INCH        GRANT              LA   PUBLIC

            COVERING THE GROUND NEAR US HIGHWAY 71.

&&

JD
Local storm report, Mar 19, 9:27 PM CST, 1 hour 50 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE SHREVEPORT LA
927 PM CST SAT MAR 19 2005

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0851 PM     HAIL             10 SSE COLFAX           31.39N 92.64W
03/19/2005  0.25 INCH        RAPIDES            LA   PUBLIC

            COVERING THE GROUND NEAR US HIGHWAY 71.

0851 PM     HAIL             8 SSE COLFAX            31.41N 92.65W
03/19/2005  1.75 INCH        GRANT              LA   PUBLIC

            COVERING THE GROUND NEAR US HIGHWAY 71.

&&

JD

The office that day

Everything else NWS Shreveport, LA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 19, 8:48 PM CSTSevere Thunderstorm WarningSHVGrant57 min
Mar 19, 9:04 PM CSTSevere Thunderstorm WarningSHVLaSalle56 min

Nearby

Severe Thunderstorm Warnings in Louisiana, 2005Every severe thunderstorm warning in 2005

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.